Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2016, 8:40 AM EDT for 5 counties in Ohio; Hancock County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2016, 8:40 AM EDT (12:40 UTC)
- Expired
- Jun 16, 2016, 9:15 AM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Tuscarawas County, OH, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 0.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
157
WUUS51 KPBZ 161240
SVRPBZ
OHC019-029-067-081-157-WVC029-161330-
/O.NEW.KPBZ.SV.W.0026.160616T1240Z-160616T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 AM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN HARRISON COUNTY IN EAST CENTRAL OHIO...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
CARROLL COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 930 AM EDT
* AT 840 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LOUISVILLE TO NEAR WAYNESBURG TO NEAR EAST
SPARTA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
STEUBENVILLE...EAST LIVERPOOL...WELLSVILLE...CARROLLTON...
TORONTO...CALCUTTA...WINTERSVILLE...MINERVA...LISBON...CHESTER...
NEW CUMBERLAND...AUGUSTA...SALINEVILLE...MALVERN...NEWELL...
MINERAL CITY...BERGHOLZ...AMSTERDAM...RICHMOND AND HANOVERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4066 8142 4065 8124 4072 8124 4073 8109
4089 8108 4081 8053 4051 8053 4032 8078
4059 8149
TIME...MOT...LOC 1240Z 287DEG 35KT 4083 8119 4075 8122 4064 8139
HAIL...0.88IN
WIND...60MPH
$$
TAX2 follow-up statements
851
WWUS51 KPBZ 161305
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
905 AM EDT THU JUN 16 2016
OHC019-029-067-081-157-WVC029-161330-
/O.CON.KPBZ.SV.W.0026.000000T0000Z-160616T1330Z/
COLUMBIANA OH-HARRISON OH-JEFFERSON OH-CARROLL OH-TUSCARAWAS OH-
HANCOCK WV-
905 AM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR CENTRAL COLUMBIANA...NORTHEASTERN HARRISON...NORTHERN
JEFFERSON...CARROLL...NORTHEASTERN TUSCARAWAS AND HANCOCK COUNTIES...
AT 905 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF LISBON TO 8 MILES EAST OF MINERVA TO
CARROLLTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
STEUBENVILLE...EAST LIVERPOOL...WELLSVILLE...CARROLLTON...TORONTO...
CALCUTTA...WINTERSVILLE...LISBON...CHESTER...NEW CUMBERLAND...
SALINEVILLE...NEWELL...BERGHOLZ...AMSTERDAM...RICHMOND...
HANOVERTON...IRONDALE...DELLROY...NEW MANCHESTER AND EMPIRE.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 8132 4059 8117 4069 8095 4086 8089
4081 8053 4051 8053 4032 8078 4055 8137
TIME...MOT...LOC 1305Z 287DEG 35KT 4077 8092 4069 8095 4058 8112
HAIL...0.88IN
WIND...60MPH
$$
TAX789
WWUS51 KPBZ 161315
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 AM EDT THU JUN 16 2016
OHC019-029-067-081-157-WVC029-161325-
/O.CAN.KPBZ.SV.W.0026.000000T0000Z-160616T1330Z/
COLUMBIANA OH-HARRISON OH-JEFFERSON OH-CARROLL OH-TUSCARAWAS OH-
HANCOCK WV-
915 AM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBIANA...
NORTHEASTERN HARRISON...NORTHERN JEFFERSON...CARROLL...NORTHEASTERN
TUSCARAWAS AND HANCOCK COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4058 8132 4059 8117 4069 8095 4086 8089
4081 8053 4051 8053 4032 8078 4055 8137
TIME...MOT...LOC 1312Z 287DEG 35KT 4075 8083 4067 8086 4056 8103
$$
TAXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:14 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 5:14 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 514 AM EDT THU JUN 16 2016 .SYNOPSIS... Crossing low pressure will bring showers and thunderstorms to the Upper Ohio Valley Region today. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A predawn update was issued to adjust precipitation probabilities as convection over eastern counties has exited with the supporting shortwave. The dry reprieved will be short-lived as warm, moist air has engulfed the area. Rain chances will rapidly escalate today as deepening low pressure is digging southeastward across the Great Lakes, with passage across the Upper Ohio valley region expected by late evening. Likely to categorical POP numbers were maintained for this system. The severe risk has been expanded across the entire area, with a "enhanced" risk generally along and south of the PA turnpike. Limitations included a weakening wind field and relatively warm mid levels, but these are expected to be offset as lift improves with the low advancing toward a very moist, and diurnally- destabilizing airmass. Frontal boundaries congealing into the surface low are a problem as per enhanced convergence and low level shear. Dry mid level air is also progged to advect into the advancing low, enhancing downdraft CAPE and thus wind gust and cold pool potential with MCS possibility along the trailing cold front. The bottom line is that the area is being monitored for locally heavy rainfall and the full array of severe weather. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... Building high pressure will improve conditions rapidly behind the exiting low. Expect Friday and Saturday temperatures near the average with more comfortable humidity levels as per lower dewpoints. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... That high is progged to maintain dry and seasonal weather into early next week. Northeast flow in the boundary layer may initially limit temperatures to near, or a few degrees above the averages, but rising heights aloft are signaling a rapid moderation with temperatures for the period expected about 5 to 10 degrees above the near 80 average. As mid week approaches, the models indicate frontal encroachment, with passage currently slated for Tuesday. Rain chances have been increased, and the temperature prognosis eased for that eventually. && .AVIATION /09Z THURSDAY THROUGH MONDAY/... Tricky forecast for the first 6 hours. First must deal with the left over scattered thunderstorms which may bring early restrictions to PIT, AGC, BVI and LBE. Once this activity exits, the next problem will be lower vis with rapidly developing fog. Still plenty of cirrus covering the region, and model data wants to keep the cirrus overhead through the night. This will limit the amount and density of fog, but with surface dewpoints so high, fog is expected at each port. For now will go with general mvfr restrictions. After any morning fog, will be a brief return to vfr conditions, until restrictions are likely again in the afternoon as showers and storms return to the area. .OUTLOOK /TONIGHT THROUGH MONDAY/... Periodic restrictions are likely tonight night with the exiting low pressure. VFR conditions are expected through the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && 15/22
Hazardous weather outlook, Jun 16, 3:35 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 335 AM EDT THU JUN 16 2016 OHZ039>041-048-057-058-068-PAZ007>009-013>016-022-023-074-170745- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON-ARMSTRONG- INDIANA-WESTMORELAND RIDGES- 335 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND WESTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING WIND GUSTS AS THE PRIMARY HAZARD. HEAVY RAINFALL MAY SPAWN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ049-050-059-069-PAZ020-021-029-031-073-075-076-WVZ001>004- 012-021-509>514-170745- GARRETT-HARRISON-JEFFERSON-BELMONT-MONROE-BEAVER-ALLEGHENY- WASHINGTON-GREENE-WESTMORELAND-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 335 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY WITH DAMAGING WIND GUSTS AS THE PRIMARY HAZARD. ISOLATED TORNADOES AND LARGE HAIL ARE POSSIBLE...AND HEAVY RAINFALL MAY SPAWN LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
In the hours before
Local storm report, Jun 16, 8:09 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 AM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM DEBRIS FLOW 1 ENE RICES LANDING 39.95N 79.97W
06/15/2016 GREENE PA 911 CALL CENTER
A MUDSLIDE ON CRUCIBLE RD (SR 1017).
CUMBERLAND TWP POLICE DEPT STATED THAT 1017
WAS CLOSED DUE TO A MUDSLIDE WITH A VEHICLE
STUCK IN THE MIDDLE.
&&
NWS PITTSBURGH PA
IRIS SYSTEMSpecial weather statement, Jun 16, 8:25 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 AM EDT THU JUN 16 2016
OHZ039>041-048>050-058-059-WVZ001-161330-
JEFFERSON-COLUMBIANA-GUERNSEY-COSHOCTON-HARRISON-TUSCARAWAS-CARROLL-
BELMONT-HANCOCK-
825 AM EDT THU JUN 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
GUERNSEY...NORTHEASTERN COSHOCTON...COLUMBIANA...NORTHWESTERN
BELMONT...HARRISON...JEFFERSON...CARROLL...TUSCARAWAS AND
NORTHWESTERN HANCOCK COUNTIES...
AT 825 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HARTVILLE TO NEAR FARMERSTOWN.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
STEUBENVILLE...NEW PHILADELPHIA...DOVER...SALEM...EAST LIVERPOOL...
COLUMBIANA...UHRICHSVILLE...EAST PALESTINE...WELLSVILLE...CADIZ...
CARROLLTON...FREEPORT...TORONTO...CALCUTTA...WINTERSVILLE...
NEWCOMERSTOWN...MINERVA...LISBON...DENNISON AND STRASBURG.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 64 AND 95.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4045 8178 4045 8167 4059 8167 4064 8163
4067 8146 4065 8124 4072 8124 4073 8109
4090 8108 4090 8090 4093 8089 4093 8082
4090 8082 4089 8052 4036 8064 4006 8110
4039 8183
TIME...MOT...LOC 1225Z 297DEG 27KT 4097 8125 4043 8170
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:25 AM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 65 min |
| Jun 16, 8:45 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 45 min |
| Jun 16, 9:27 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Harrison, Jefferson | 48 min |
| Jun 16, 10:13 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 62 min |
| Jun 16, 2:23 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Tuscarawas | 67 min |
| Jun 16, 2:29 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 46 min |
| Jun 16, 3:07 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 38 min |
| Jun 16, 3:23 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 52 min |
| Jun 16, 3:34 PM EDT | Areal Flood Advisory | PBZ | Carroll, Columbiana, Jefferson | 3 hr |
| Jun 16, 3:55 PM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Harrison, Jefferson | 11 hr |
| Jun 16, 3:57 PM EDT | Flash Flood Warning | PBZ | Columbiana | 4 hr |
| Jun 16, 4:19 PM EDT | Areal Flood Advisory | PBZ | Jefferson | 3 hr |
| Jun 16, 11:12 AM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 48 min |
| Jun 16, 11:30 AM EDT | Special Weather Statement | PBZ | Monongalia | 45 min |
| Jun 16, 11:42 AM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 30 min |
| Jun 16, 12:17 PM EDT | Special Weather Statement | PBZ | Preston | 43 min |
| Jun 16, 3:43 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 62 min |
| Jun 16, 4:28 PM EDT | Flash Flood Warning | PBZ | Monongalia | 4 hr |
| Jun 16, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 62 min |
| Jun 16, 4:47 PM EDT | Tornado Warning | PBZ | Monongalia, Preston | 28 min |
| Jun 16, 5:43 PM EDT | Areal Flood Advisory | PBZ | Preston | 3 hr |
| Jun 16, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.